Tech & Design Offerings

Technical Theatre and Design Classes

New Semesters Begin in September and January


Intro to Technical Theatre (Grades 8-12)

Being on stage may garner applause, but it’s what happens behind the scenes that truly creates magic in theatre. Students are introduced to the many forms of stage craft (stage management, lighting, sound, costuming, etc.) and learn how they all connect to create one magnificent production. Understand the roles of directors and designers while learning how to talk “tech.”
 
Schedule: One 90 min. class/week
Instructor: Kim Pheymannicie
Times: Wednesdays 5:30 PM - 7 PM
Dates: Sept 11 - Nov 13 (10 weeks)
Tuition: $375
 

Intro to Audio (Teens and Adults)
 
This course is an introduction to audio, intended for the novice who wishes to learn basic audio terminology, functionality of component, design, set up and operation of a basic sound system. An iPad is required for this class. 
 
Schedule: One 90 min. class/week 
Instructor: Nick Joyce
Times: Mondays 4:30 PM – 6 PM
Dates: January 14 – March 25 (10 weeks)
Tuition: $375
 

Lighting I (Teens and Adults)

Students are introduced to the vast array of lighting instruments available today and the role each type of fixture plays in entertainment lighting. Atmospheric effects, fixture accessories and expendables (gels and patterns) are also explored in how they can augment the use of the lighting element. Dimming, control and safety protocols for hang and focus are reviewed. An 8” adjustable (crescent) wrench is required.
 
Schedule: One 90 min. class/week
Instructor: Brenda Shepard
Times: Tuesdays 6 PM - 7:30 PM
Dates: Sept 10 - Nov 12 (10 weeks)
Tuition: $375
 
Lighting II (Teens and Adults)

Prerequisite: Lighting Design I
 
Students explore the significance of light in design through the review of the four basic functions of visibility, motivation, composition and mood. Students learn about the qualities and function of light through its properties: intensity, distribution, color and movement. After the basic goal of visibility is achieved, the lighting designer’s aim is to reinforce the overall dramatic impact of the production. This class helps students begin the creative process of lighting design. An 8” adjustable (crescent) wrench is required.
 
Schedule: One 90 min. class/week
Instructor: Brenda Shepard
Times: Tuesdays 7:30 PM - 9 PM
Dates: Sept 10 - Nov 12 (10 weeks)
Tuition: $375
 

Scenic Design I (Grades 8-12)

Students learn how to design practical and thought-provoking sets on different types of stages. Material covered includes design elements, principles and the design process. Students leave class with technical drawings of their set, a scale model and an understanding of how designers collaborate to create a cohesive piece of theatre.
 
Schedule: One 90 min. class/week
Instructor: Kim Pheymannicie
Times: Mondays  4 PM - 5:30 PM
Dates: Sept 9 - Nov 18 (10 weeks)
Tuition: $375

Intro to Stage Management (Grades 8-12)

Learn the ins and outs of being a stage manager and just how important their role is behind the scenes. Students learn how to properly record blocking, run rehearsals and tech, assemble a prompt binder, review safety skills and create paperwork and report templates. Tips for proper show “calling” are also taught. A laptop or tablet is required for this class.
 
Schedule: One 90 min. class/week
Instructor: Kim Pheymannicie
Times: Wednesdays 7 PM - 8:30 PM
Dates: Sept 11 - Nov 13 (10 weeks)
Tuition: $375

Playwriting (Teens and Adults)
 
Work closely with an instructor on the conception and writing of ten-minute and one-act plays. Learn a variety of tools designed to offer a strong sense the specifics of writing for the stage. Assignments cover dialogue, action, conflict, motivation, plot, structure and subtext, with special emphasis on feedback and revision to improve the work. Optional public readings are offered at the end of the class.
 
Schedule: One 90 min. class/week
Instructor: John Minigan
Times: Wednesdays 7 PM - 8:30 PM
Dates: Sept 11 - Dec 18 (15 weeks)
Tuition: $475
 

Fashion and Costume Design (Ages 8-18)
The Nutcracker

Presented in partnership with ArtReach, this class is perfect for designers with basic sewing knowledge who want to design and sew a theatre inspired couture design on a large/life size fashion form. Students are introduced to the story of The Nutcracker and create a design inspired by the performance on a professional dress form. Loose sketching, use of fabrics, color and trims in design, draping, pinning, measuring, machine and hand sewing, and how to read and use a pattern are taught. Students present their life-size designs in the theatre lobby during performances of The Nutcracker and leave the class with their sketches and completed form.  
 
Schedule: One 90 min. class/week
Times: Saturdays 12:30 PM - 2 PM
Dates: Sept 7 - Nov 16 (10 weeks)
Note: This class will not meet on Oct 12
Tuition: $375

Stage Makeup I (Grades 8-12)

Makeup intended for use in the theatre is vastly different from makeup that you might wear out and about or even for a special occasion. Students learn real world makeup techniques that they can use for the rest of their lives. Stage and special effects makeup are explored. Create professional stage makeup for a variety of characters and roles while gaining knowledge of makeup materials, tools and techniques. Students are responsible for providing personal makeup and tools, including a Ben Nye Theatrical Crème Personal Kit in the appropriate skin tone.
 
Schedule: One 90 min. class/week
Instructor: Kim Pheymannicie
Times: Mondays  5:30 PM - 7 PM
Dates: Sept 9 - Nov 18 (10 weeks)
Tuition: $375
 
Stage Makeup II (Grades 8-12)

Prerequisite: Stage Makeup I 
 
Students delve deeper into stage makeup in relation to characters, special effects and prosthetics. New techniques, tools and products are used to expand a student’s knowledge and experience in the world of stage makeup. Students are responsible for providing personal makeup and tools. A supply list is provided. This class can be repeated.
 
Schedule: One 90 min. class/week
Instructor: Kim Pheymannicie
Times: Mondays  7 PM - 8:30 PM
Dates: Sept 9 - Nov 18 (10 weeks)
Tuition: $375